MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX BLU SELECT SUCTIONAID TRACHEOSTOMY TUBE; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX BLU SELECT SUCTIONAID TRACHEOSTOMY TUBE; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Model Number 101/860/090
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while in use with a patient, there was cuff leakage.Suspected pinhole.Patient health effects are unknown.
 
Additional Manufacturer Narrative
B3: date of event, d4: lot number, expiration date and h4: manufacture date are unknown.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
Other text: h3.Device evaluated by manufacturer and h6.Evaluation codes: updated.One used decontaminated device was returned.Under visual inspection the product appeared to be in good condition.A functional inflation test was performed.The cuff was deflating during inflation from damaged surface of cuff including pinholes confirming the complaint.Because the cuff leak was not observed prior to use it was the most probable that the failure occurred during the tracheostomy procedure or during use by the user due to unknown circumstances.The root cause of this issue remains unknown.A device history record (dhr) review could not be performed as the lot number was unknown.

Brand Name
PORTEX BLU SELECT SUCTIONAID TRACHEOSTOMY TUBE
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key17443617
Report Number3012307300-2023-07717
Device Sequence Number16767800
Product Code BTO
UDI-Device Identifier15019517076172
UDI-Public15019517076172
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K173384
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number101/860/090
Device Catalogue Number101/860/090CZ
Was Device Available for Evaluation? No
Date Returned to Manufacturer07/18/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2023
Supplement Date Received by Manufacturer08/07/2023
Initial Report FDA Received Date08/02/2023
Supplement Report FDA Received Date08/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown